Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 8, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 28, 2020, 9:58 PM CST. It took effect at Jan 29, 2020, 3:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2020, 9:58 PM CST (03:58 UTC)
- In effect from
- Jan 29, 2020, 3:00 AM CST
- Expired
- Jan 30, 2020, 3:09 AM CST
- In force
- 24 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
447 WHUS74 KMOB 290358 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 958 PM CST Tue Jan 28 2020 GMZ631-632-650-655-670-675-291200- /O.NEW.KMOB.SC.Y.0008.200129T0900Z-200130T1200Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 958 PM CST Tue Jan 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From 3 AM Wednesday to 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
068 WHUS74 KMOB 291038 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 438 AM CST Wed Jan 29 2020 GMZ631-632-650-655-670-675-300000- /O.CON.KMOB.SC.Y.0008.000000T0000Z-200130T1200Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 438 AM CST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 6 ft expected well offshore. Waves up to 2 feet over inland bays and sounds. * WHERE...Coastal waters of Alabama and northwest Florida out to 60 nm including lower Mobile Bay and the Mississippi Sound east of Pascagoula. * WHEN...From 3 AM Wednesday to 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
416 WHUS74 KMOB 291702 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1102 AM CST Wed Jan 29 2020 GMZ633>636-292200- /O.EXB.KMOB.SC.Y.0008.000000T0000Z-200129T2200Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 1102 AM CST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...East winds 15 to 25 knots with gusts up to 30 knots. Waves up to 2 feet over inland bays and sounds. * WHERE...Perdido Bay, Pensacola Bay System, Western Choctawhatchee Bay and Eastern Choctawhatchee Bay. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ631-632-650-655-670-675-300115- /O.CON.KMOB.SC.Y.0008.000000T0000Z-200130T1200Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1102 AM CST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...East winds 15 to 25 knots with gusts up to 30 knots. Seas 4 to 6 ft expected well offshore. Waves up to 2 feet over inland bays and sounds. * WHERE...Coastal waters of Alabama and northwest Florida out to 60 nm including lower Mobile Bay and the Mississippi Sound east of Pascagoula. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
115 WHUS74 KMOB 292211 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 411 PM CST Wed Jan 29 2020 GMZ633>636-292315- /O.EXP.KMOB.SC.Y.0008.000000T0000Z-200129T2200Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 411 PM CST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Easterly winds have diminished across Perdido Bay, the Pensacola Bay System, and Choctawhatchee Bay this afternoon. The Small Craft Advisory that was in effect was allowed to expire at 4 PM CST. $$ GMZ631-632-300600- /O.EXT.KMOB.SC.Y.0008.000000T0000Z-200130T0600Z/ Southern Mobile Bay-Mississippi Sound- 411 PM CST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northeast winds around 20 knots will continue through this evening before gradually diminishing to 13 to 18 knots late. Waves up to 2 feet over inland bays and sounds. * WHERE...Lower Mobile Bay and the Mississippi Sound east of Pascagoula. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-655-670-675-300600- /O.CON.KMOB.SC.Y.0008.000000T0000Z-200130T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 411 PM CST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Out 20 nautical miles, northeast winds 15 to 25 knots with gusts up to 30 knots. 20 to 60 nautical miles out, westerly winds 15 to 25 knots this afternoon, becoming northeast 15 to 25 knots by early this evening. Gusts up to 30 knots. Seas 4 to 6 feet, locally up to 7 feet mainly well offshore. * WHERE...Coastal waters of Alabama and northwest Florida out to 60 nm. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
167 WHUS74 KMOB 300515 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1115 PM CST Wed Jan 29 2020 GMZ631-632-301200- /O.EXT.KMOB.SC.Y.0008.000000T0000Z-200130T1200Z/ Southern Mobile Bay-Mississippi Sound- 1115 PM CST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Northeast winds around 20 knots. Waves up to 2 feet. * WHERE...Mississippi Sound and Southern Mobile Bay. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-655-670-675-301200- /O.CON.KMOB.SC.Y.0008.000000T0000Z-200130T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1115 PM CST Wed Jan 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Northeast winds around 20 knots. Seas 4 to 6 feet, locally up to 7 feet mainly well offshore. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
343 WHUS74 KMOB 300909 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 309 AM CST Thu Jan 30 2020 GMZ631-632-650-655-670-675-301015- /O.CAN.KMOB.SC.Y.0008.000000T0000Z-200130T1200Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 309 AM CST Thu Jan 30 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Small craft should exercise caution this morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 5:21 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Jan 28, 5:21 PM CST, 4 hours 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 521 PM CST Tue Jan 28 2020 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...Scattered to numerous showers advancing from the west will shift eastward across the area late tonight into Wednesday. VFR conditions trend gradually lower to IFR/MVFR ceilings during the day on Wednesday. Light and variable winds this evening become easterly 5 to 10 knots overnight, slightly stronger near the coast, then become northeasterly by Wednesday afternoon. /29 && .PREV DISCUSSION... /issued 322 PM CST Tue Jan 28 2020/ NEAR TERM /Now Through Wednesday night/...High pressure ridge over the forecast area today will be shifting off to the east tonight as an area of surface low pressure currently over the southern Plains states slides east over southern LA. Models generally consistent in indicating that the low will be over south central or southeastern LA by around 6 AM Wednesday, and then move east-southeast along the MS/AL/FL panhandle coast (or just offshore) during the course of the day. With this, most of the forecast area will be on the cooler and more stable side of the system as the low and associated warm front will be mainly offshore. The mid/upper level trough associated with this system is expected to be oriented just to the west of the MS River by 6 AM Wednesday, and then moving east across our area during the day on Wednesday. A couple of shortwave disturbances are expected to round the base of the trough, providing some additional dynamics along with the isentropic lifting that will be in place across the region. As the frontal wave of low pressure tracks east over southern Louisiana tonight, PWATS increase to around 1.00" across most of the area by daybreak Wednesday. Rain chances will be low this evening through late tonight, then the increasing isentropic lift (seen in the 290-300K layer) associated with the approaching trough will result in scattered to likely PoPs moving in from the west during the pre-dawn hours Wednesday. By Wednesday morning, warm front extending out from the weak surface low near the LA coast southeast to near the FL Keys moves slowly north during the day, but is expected to remain mostly offshore. Mid-level lapse rates are expected to range from 6.6 to 7.1°C/KM over the Gulf coast region on Wednesday, which may support isolated rumbles of thunder, but convection looks to be elevated with the warm front remaining positioned to the south. MUCAPE values will remain rather low (generally well below 500 J/KG with SBCAPE values even lower). Therefore only general thunderstorms expected, with no strong to severe storms. Some lingering showers early Wednesday evening, but precipitation is expected to be ending across our area by midnight. Lows tonight expected to range from the low to mid 40s over inland locations, but closer to 50 degrees along the coast. A little cooler once again on Wednesday with all the clouds and rain expected, with highs mainly in the low to mid 50s over inland areas and upper 50s to lower 60s near and along the coast. /12 SHORT TERM /Thursday Through Friday night/...Axis of mid-level ridge of high pressure moves over the central Gulf coast Thursday leading to rain-free weather. Upstream, long-wave upper trof sets up over the Plains to close out the week. A lead impulse ejects eastward out of TX Thursday night with enhanced ascent operating on deeper Gulf moisture also spreading east over the Gulf coast bringing an upward trend in PoPs Thursday night into Friday. PoPs to categorical (>80%) Friday. Wave of frontal low pressure over the central Gulf is progged to track eastward with rains tapering off into Friday night. Instability is expected to remain weak with any convection primarily over the open Gulf waters, in closer proximity to the low track. Daily highs in the upper 50s to lower 60s would be very close to seasonal normals. Overnight lows will be cool but well above what we normally see to close out the month of January. /10 LONG TERM /Saturday Through Tuesday/...Drier pattern over the weekend with upper trof axis moving eastward over the southeast to off into the west Atlantic. An upper ridge advances east over the area Sunday. Long range global models show next southern stream storm system lifting northeast up across TX and into the Lower MS River Valley Monday. Although energy deamplifies as it lifts up across the OH River Valley Monday night, a potentially active high level southwest flow aloft atop the area suggests a period of unsettled weather early next week. Surface high pressure over TX Saturday builds east over the Gulf coast Sunday making steady eastward progress off into the southwest Atlantic early next week. As this occurs, an evolving southerly flow early next week causes highs and lows to trend warmer and well above climatology. /10 MARINE...A very progressive pattern continues over the coastal waters this week as a series of low pressure areas move east across or near the marine area. Light east to southeast winds over the marine area late this afternoon through tonight, increasing and shifting from southeast through southwest as an area of low pressure approaches from the west and moves east across the marine area during the day on Wednesday. For now it appears winds and seas will be high end SCEC (winds 15 to 20 knots and gusty with seas offshore up to around 6 feet) with the passage of this system, but we will have to see if future model runs indicate a need for a short duration SCA. Winds and seas will of course be locally higher in and near scattered to numerous showers and thunderstorms over the marine area on Wednesday. /12 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jan 28, 6:05 AM CST, 15 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 605 AM CST Tue Jan 28 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291215- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 605 AM CST Tue Jan 28 2020 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a moderate risk of dangerous rip currents along the Gulf beaches of Alabama and the western Florida panhandle both today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a moderate risk of dangerous rip currents along all coastal beaches of Alabama and the western Florida panhandle Wednesday through Friday and will likely continue into the weekend. A few strong storms will be possible mainly near the coast and southward over the open Gulf waters Wednesday and Wednesday evening. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Monday. GMZ630>636-650-655-670-675-291215- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 605 AM CST Tue Jan 28 2020 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Patchy dense fog possibly reducing visibilities to one mile or less will be possible early today and tonight. Hazardous wind and wave conditions will be possible over the open Gulf waters of Alabama and Northwest Florida late today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A developing surface low will move east over the marine area on Wednesday leading to a moderate southerly flow early Wednesday, followed by a moderate to occasionaly strong northerly flow early Wednesday night through Thursday. A few thunderstorms may become strong Wednesday and Wednesday evening, bringing locally heavy rains, gusty winds and elevated seas. Another surface low will move east over the northern Gulf Friday and Friday night, leading to a moderate to occasionally strong southerly flow on Friday followed by a moderate to occasionaly strong northerly flow Friday night through Saturday.
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.